Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 4, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 7, 2005, 3:56 PM CST for Lafourche Parish, Louisiana. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 7, 2005, 3:56 PM CST (21:56 UTC)
- Expired
- Mar 7, 2005, 4:30 PM CST
- In force
- 34 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Lafourche Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 9.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 154 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 072158 SVRLIX LAC057-072230- /O.NEW.KLIX.SV.W.0004.050307T2156Z-050307T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 356 PM CST MON MAR 7 2005 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFOURCHE PARISH IN SOUTHEAST LOUISIANA * UNTIL 430 PM CST * AT 351 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF RACELAND...AND MOVING EAST NEAR 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... THE RACELAND AND MATHEWS COMMUNITIES NEAR 410 PM CST THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 2977 9079 2960 9060 2969 9034 2987 9056 $$ 8
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 7, 3:15 PM CST, 41 minutes earlier.
Area forecast discussion, Mar 7, 3:15 PM CST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 315 PM CST MON MAR 7 2005 .DISCUSSION...UPDATED UPDATED ZONES TO DROP POP TOO ISOLATED SOUTH OF LAKE PONTCHATRAIN. SURFACE FRONTAL SYSTEM MOVING RAPIDLY SOUTH INTO COOLER AND STABLE AIRMASS. CONVECTION HAS NOTICABLE DIMINISHED. WILL KEEP A THREAT OF ISOLATED THUNDERSTORMS ONLY OVER THE COASTAL WATERS FOR TONIGHT. REST LEFT AS IN. && && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...SMALL CRAFT ADVISORY FROM ATCHAFALAYA TO PASCAGOULA OUT 60NM AND TIDAL LAKES. &&
Hazardous weather outlook, Mar 7, 11:01 AM CST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1101 AM CST MON MAR 7 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081300- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST. BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST. CHARLES-ST. HELENA- ST. JAMES-ST. JOHN THE BAPTIST-ST. TAMMANY-TANGIPAHOA- UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST. BERNARD- UPPER TERREBONNE-WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA- WILKINSON- 1101 AM CST MON MAR 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS... SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE OUTLOOK AREA THIS AFTERNOON AND EVENING AS A STRONG COLD FRONT APPROACHES AND MOVES ACROSS THE REGION OVERNIGHT. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND EVENING WITH THE PRIMARY RISKS BEING STRONG DAMAGING WINDS AND LARGE HAIL. MARINE... SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED TO DEVELOP IN THE WAKE OF A STRONG COLD FRONT TONIGHT WITH OFFSHORE FLOW INCREASING TO 20 TO 25 KNOTS AND SEAS BUILDING TO 7 TO 9 FEET LATE TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY MARINE... SMALL CRAFT ADVISORY CONDITIONS WILL PREVAIL THROUGH TUESDAY MORNING BEFORE WINDS AND SEAS DIMINISH TUESDAY AFTERNOON AND EVENING. SMALL CRAFT ADVISORY CONDITIONS ARE AGAIN EXPECTED WEDNESDAY NIGHT AND THURSDAY MORNING AND ON FRIDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE REQUESTED THIS AFTERNOON AND EVENING. 18
In the hours before
Special weather statement, Mar 7, 2:24 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 224 PM CST MON MAR 7 2005 LAZ061>064-070-072130- LOWER ST BERNARD-ORLEANS-UPPER JEFFERSON-UPPER PLAQUEMINES- UPPER ST BERNARD- 224 PM CST MON MAR 7 2005 THROUGH 330 PM SCATTERED STRONG THUNDERSTORM WILL MOVE EAST-NORTHEAST THROUGH THE NEW ORLEANS METRO AREA. THESE THUNDERSTORMS WILL CONTAIN BRIEF HEAVY RAIN...SOME GUSTY WINDS...AND POSSIBLY SOME PEA SIZE HAIL. 8
Special weather statement, Mar 7, 2:31 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 231 PM CST MON MAR 7 2005 LAZ060>064-070-072130- LOWER ST BERNARD-ORLEANS-ST CHARLES-UPPER JEFFERSON- UPPER PLAQUEMINES-UPPER ST BERNARD- 231 PM CST MON MAR 7 2005 THROUGH 330 PM SCATTERED STRONG THUNDERSTORMS WILL MOVE EAST- NORTHEAST ACROSS LAKE DES ALLEMANDS AND THROUGH THE NEW ORLEANS METRO AREA. THESE THUNDERSTORMS WILL CONTAIN BRIEF HEAVY RAIN...SOME GUSTY WINDS...AND PEA TO MARBLE SIZE HAIL. 8
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 7, 4:43 PM CST | Tornado Warning | LIX | Jefferson, Plaquemines | 47 min |
| Mar 7, 5:10 PM CST | Severe Thunderstorm Warning | LIX | Lafourche, Terrebonne | 113 min |
| Mar 7, 5:25 PM CST | Tornado Warning | LIX | Plaquemines | 94 min |
| Mar 7, 5:30 PM CST | Special Marine Warning | LIX | 90 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.